Nebraska, 2004Damaging Wind in Nebraska, July 21, 2004
July 21, 2004 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 21, 1:40 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 21, 1:40 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
240 AM CDT WED JUL 21 2004
.DISCUSSION...
MAIN FORECAST CHALLENGE WILL BE THUNDERSTORM CHANCES OVER NEXT
COUPLE OF DAYS AND TEMPERATURES IN THE XTENDED.
CONVECTIVE COMPLEX CURRENTLY ROLLING ACROSS CENTRAL AND NORTHEAST
NEBRASKA SHOULD CONTINUE SOUTHEAST THROUGH THE MORNING...JUST AHEAD
OF
SFC TROF AND NEAR NOSE OF NOCTURNAL LOW LEVEL JET. STORMS CONTINUE
TO MOVE INTO MOISTURE RICH ENVIRONMENT AND HEAVY RAIN CONTINUES TO BE
THE MAIN CONCERN ASSOCIATED WITH THIS COMPLEX.
BOUNDARY WILL CONTINUE TO DIVE SOUTH THROUGH THE DAY TODAY
APPROACHING SOUTHEAST NEBRASKA BY 00Z. CAP IN MID LEVELS SHOULD
WEAKEN A LITTLE BIT...SETTING STAGE FOR A FEW STRONG
THUNDERSTORMS...ESPECIALLY IN THE SOUTH THIS AFTERNOON.
OTHERWISE...HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY.
NEXT COLD FRONT PUSHES THRU THE AREA ON THURSDAY WHILE MID LEVEL
WAVE PASSES THRU WEAK NORTHWESTERLY FLOW. SHOULD SEE A DESCENT SHOT
AT PCPN...PARTICULARLY IN THE SOUTHERN COUNTIES WHERE BEST MOISTURE
EXISTS. AFTER THIS PASSES...TEMPERATURES BECOME MAIN CONCERN AS
UPPER LOW OVER HUDSON BAY SPILLS COOLER AIR INTO THE REGION.
EXTENDED MODELS HAVING TOUGH TIME DECIDING WHETHER OR NOT TO CLOSE
OFF UPPER LOW OVER THE CENTRAL PLAINS. WL MAKE VERY LITTLE CHANGES
TO FORECAST AND CONTINUE WITH COOLER AND DRY CONDITIONS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
GRIFFIS
Hazardous weather outlook, Jul 20, 8:39 PM CST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
939 PM CDT TUE JUL 20 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-211000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
939 PM CDT TUE JUL 20 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER
MIDNIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH
DAMAGING WINDS THE PRIMARY HAZARD. HEAVY RAIN IS ALSO POSSIBLE.
THERE IS ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON...BUT
THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS ON THURSDAY...AND A SLIGHT
CHANCE ON SUNDAY AFTERNOON AND EVENING. DUE TO LIMITED
INSTABILITY...SEVERE STORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REMAINDER OF
TONIGHT.
FOBERT
Thunderstorm Wind, Nemaha
- When
- July 21, 4:00 AM CST
- Where
- Nemaha County, 9 mi SW of Auburn
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 40.300, -95.950
Thunderstorm wind gusts estimated at 70 mph caused extensive tree and outbuilding damage to a farmstead southwest of Auburn.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Puerto Rico, July 21, 2004$15 million · 50 kt wind · 1 event
- Damaging Wind in South Dakota, July 21, 2004$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Michigan, July 21, 2004$110,000 · 53 kt wind · 8 events
- Damaging Winds in Wisconsin, July 21, 2004$70,000 · 65 kt wind · 4 events
- Damaging Winds in Kansas, July 21, 2004$45,000 · 65 kt wind · 3 events
- Damaging Winds in Indiana, July 21, 2004$23,000 · 65 kt wind · 16 events
- Hail and Damaging Winds in Minnesota, July 21, 2004$20,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Illinois, July 21, 200460 kt wind · 18 events
- Marine Thunderstorm Winds in Lake Michigan, July 21, 2004$20,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Minnesota, July 21, 200460 kt wind · 11 events
- Flash Flood and Hail in Indiana, July 21, 20041 in hail · 10 events
- Wildfire in California, July 21, 20041 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415808.